Posted 12/14/2007 3:59 PM (GMT -6)
Yeah, you're on a pretty low dose of pred. Lucky you!!! Lupus itself can cause changes in our brain chemistry. Depression, mood swings, etc, are very common issues that we deal with. Also, just trying to "live" with lupus can certainly make us very unhappy and moody, can't it! You're not alone as you have been reading!
I was on paxil for a number of years early in my diagnosis. I found that after a while, it wasn't working for me. I actually had more depression because of it. So I was tapered off of it. I've never felt better!
But that's not to say that an SSRI class of med wouldn't work for you. I agree with the others in that you should mention this to your rheumy, and maybe she/he can refer you to a therapist of some sort. I've been seeing one for my anxiety (fibro induced), and I'm so glad to have her in my life! She keeps me "level", lol!
I don't think it's your other meds, but more of the disease process and the new lifestyle you have to become used to. You'll be okay.
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13
33 years old. Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(APS)(stroke),Sjogren's, Raynaud's, seizure disorder-(miraclulously disappeared!), Libman Sach's Endocarditis, vasculitis, sacroiliitis, neutropenia, thrombocytopenia. Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, didrocal, monopril, calcium, Cykolokapron, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus